Alert archive / Oregon / High Wind Watches in 2015
High Wind Watch 9, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 7, 2015, 1:00 PM PST for 5 counties in Oregon; Modoc County, California. It took effect at Dec 8, 2015, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2015, 1:00 PM PST (21:00 UTC)
- In effect from
- Dec 8, 2015, 4:00 PM PST
- Expired
- Dec 8, 2015, 3:59 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 71 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 657 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WWUS76 KMFR 072100 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 100 PM PST MON DEC 7 2015 ORZ021-022-081200- /O.NEW.KMFR.HW.A.0009.151209T0000Z-151209T1500Z/ /O.EXT.KMFR.HW.W.0012.000000T0000Z-151207T2300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 100 PM PST MON DEC 7 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS UP TO 60 MPH EASING BELOW WARNING LEVELS THIS AFTERNOON. EXPECT ANOTHER ROUND OF STRONG SOUTH WINDS TUESDAY AFTERNOON AND NIGHT. * TIMING: WINDS WILL EASE THIS AFTERNOON, BUT WILL INCREASE AGAIN TUESDAY AFTERNOON AND NIGHT. * LOCATIONS INCLUDE: CAPE SEBASTIAN...GOLD BEACH...PORT ORFORD...CAPE BLANCO...BANDON...CAPE ARAGO. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED INCLUDE... HIGHWAY 101. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-081200- /O.NEW.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/ /O.CON.KMFR.HW.W.0012.000000T0000Z-151208T0400Z/ /O.CON.KMFR.WI.Y.0023.000000T0000Z-151208T0400Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...CHEMULT...CRESCENT...GILCHRIST... LAKEVIEW 100 PM PST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 65 MPH EASING THIS EVENING. * TIMING: WINDS PEAK THIS AFTERNOON THEN EASE THIS EVENING. STRONG SOUTH WINDS WILL LIKELY RETURN TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY. * LOCATIONS IN THE WARNING INCLUDE: THE HIGH TERRAIN NEAR WINTER RIM AND THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER LAKE. * LOCATIONS IN THE ADVISORY INCLUDE: FORT ROCK...CRESCENT... CHEMULT...SILVER LAKE...AND THE WARNER MOUNTAINS IN LAKE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ023-025-072300- /O.EXT.KMFR.WI.Y.0023.000000T0000Z-151207T2300Z/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...DRAIN...ELKTON 100 PM PST MON DEC 7 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * TIMING: WINDS EASE THIS AFTERNOON. * LOCATIONS INCLUDE: ELKTON AND HIGHER TERRAIN AROUND DRAIN. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED MAY INCLUDE...HIGHWAY 42 NEAR CAMAS MOUNTAIN...HIGHWAY 38 AND 138 NEAR ELKTON AND DRAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-081200- /O.NEW.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/ MODOC COUNTY- 100 PM PST MON DEC 7 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS INCREASE TUESDAY AFTERNOON AND PEAK TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE EASING WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: THE HIGHER TERRAIN OF MODOC COUNTY, INCLUDING THE WARNER MOUNTAINS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS, INCLUDING HIGHWAY 299 AT CEDAR PASS. HIGH PROFILE VEHICLES VEHICLES WILL BE ESPECIALLY PRONE TO THE HIGH WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SPILDE/SMITH
3 follow-up statements
589 WWUS76 KMFR 072259 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 259 PM PST MON DEC 7 2015 ORZ021-022-081200- /O.EXP.KMFR.HW.W.0012.000000T0000Z-151207T2300Z/ /O.CON.KMFR.HW.A.0009.151209T0000Z-151209T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 259 PM PST MON DEC 7 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS: SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH TONIGHT INTO TUESDAY MORNING, THEN INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH TUESDAY AFTERNOON AND NIGHT. * TIMING: GUSTY WINDS CONTINUE TONIGHT INTO TUESDAY MORNING...BUT WILL INCREASE FURTHER TUESDAY AFTERNOON AND NIGHT. * LOCATIONS INCLUDE: CAPE SEBASTIAN...GOLD BEACH...PORT ORFORD...CAPE BLANCO...BANDON...CAPE ARAGO. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED INCLUDE... HIGHWAY 101. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ023-025-080000- /O.EXP.KMFR.WI.Y.0023.000000T0000Z-151207T2300Z/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...DRAIN...ELKTON 259 PM PST MON DEC 7 2015 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. WINDS HAVE PEAKED THIS AFTERNOON AND WILL CONTINUE TO DECREASE THROUGH THIS EVENING. $$ ORZ030-031-081200- /O.CON.KMFR.HW.W.0012.000000T0000Z-151208T0400Z/ /O.CON.KMFR.WI.Y.0023.000000T0000Z-151208T0400Z/ /O.CON.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...CHEMULT...CRESCENT...GILCHRIST... LAKEVIEW 259 PM PST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 65 MPH EASING THIS EVENING. WINDS RESTRENGTHEN TO SIMILAR SPEEDS TUESDAY AFTERNOON INTO WEDNESDAY. * TIMING: WINDS PEAK THIS AFTERNOON THEN EASE THIS EVENING. STRONG SOUTH WINDS WILL LIKELY RETURN TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY. * LOCATIONS IN THE WARNING INCLUDE: THE HIGH TERRAIN NEAR WINTER RIM AND THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER LAKE. * LOCATIONS IN THE ADVISORY INCLUDE: FORT ROCK...CRESCENT... CHEMULT...SILVER LAKE...AND THE WARNER MOUNTAINS IN LAKE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-081200- /O.CON.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/ MODOC COUNTY- 259 PM PST MON DEC 7 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS INCREASE TUESDAY AFTERNOON AND PEAK TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE EASING WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: THE HIGHER TERRAIN OF MODOC COUNTY... INCLUDING THE WARNER MOUNTAINS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS... INCLUDING HIGHWAY 299 AT CEDAR PASS. HIGH PROFILE VEHICLES VEHICLES WILL BE ESPECIALLY PRONE TO THE HIGH WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SPILDE/SMITH
472 WWUS76 KMFR 080344 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 744 PM PST MON DEC 7 2015 ORZ030-031-081545- /O.EXP.KMFR.HW.W.0012.000000T0000Z-151208T0400Z/ /O.EXP.KMFR.WI.Y.0023.000000T0000Z-151208T0400Z/ /O.CON.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...CHEMULT...CRESCENT...GILCHRIST... LAKEVIEW 744 PM PST MON DEC 7 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH WINDS WILL EASE THIS EVENING...THEN INCREASING TO 25 TO 40 MPH WITH GUSTS TO 65 MPH TUESDAY AFTERNOON INTO WEDNESDAY. * TIMING: WINDS EASE THIS EVENING. STRONG SOUTH WINDS WILL LIKELY RETURN TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY. * LOCATIONS IN THE WARNING INCLUDE: THE HIGH TERRAIN NEAR WINTER RIM AND THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER LAKE. * LOCATIONS IN THE ADVISORY INCLUDE: FORT ROCK...CRESCENT... CHEMULT...SILVER LAKE...AND THE WARNER MOUNTAINS IN LAKE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-081545- /O.CON.KMFR.HW.A.0009.151209T0000Z-151209T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 744 PM PST MON DEC 7 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS: SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH TONIGHT INTO TUESDAY MORNING...THEN INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH TUESDAY AFTERNOON AND NIGHT. * TIMING: GUSTY WINDS CONTINUE INTO TUESDAY MORNING...BUT WILL INCREASE FURTHER TUESDAY AFTERNOON AND NIGHT. * LOCATIONS INCLUDE: CAPE SEBASTIAN...GOLD BEACH...PORT ORFORD...CAPE BLANCO...BANDON...CAPE ARAGO. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED INCLUDE... HIGHWAY 101. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-081545- /O.CON.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/ MODOC COUNTY- 744 PM PST MON DEC 7 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS INCREASE TUESDAY AFTERNOON AND PEAK TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE EASING WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: THE HIGHER TERRAIN OF MODOC COUNTY... INCLUDING THE WARNER MOUNTAINS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS... INCLUDING HIGHWAY 299 AT CEDAR PASS. HIGH PROFILE VEHICLES VEHICLES WILL BE ESPECIALLY PRONE TO THE HIGH WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PETRUCELLI
062 WWUS76 KMFR 081159 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 359 AM PST TUE DEC 8 2015 CAZ085-ORZ030-031-090000- /O.UPG.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/ /O.NEW.KMFR.WI.Y.0024.151209T0000Z-151209T2100Z/ /O.NEW.KMFR.HW.W.0013.151209T0000Z-151209T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...CHEMULT...CRESCENT...GILCHRIST... LAKEVIEW 359 AM PST TUE DEC 8 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65 MPH THIS AFTERNOON INTO EARLY WEDNESDAY AFTERNOON. * TIMING: STRONG SOUTH WINDS ARE EXPECTED TO RETURN THIS AFTERNOON AND CONTINUE INTO EARLY WEDNESDAY AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE: THE HIGH TERRAIN NEAR WINTER RIM...THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER LAKE AND THE WARNERS. * LOCATIONS IN THE ADVISORY INCLUDE: FORT ROCK...CRESCENT... CHEMULT...SILVER LAKE. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ021-022-090000- /O.UPG.KMFR.HW.A.0009.151209T0000Z-151209T1500Z/ /O.NEW.KMFR.HW.W.0013.151209T0000Z-151209T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 359 AM PST TUE DEC 8 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THIS AFTERNOON AND TONIGHT. * TIMING: GUSTY WINDS WILL INCREASE FURTHER TUESDAY AFTERNOON AND NIGHT. * LOCATIONS INCLUDE: CAPE SEBASTIAN...GOLD BEACH...PORT ORFORD...CAPE BLANCO...BANDON...CAPE ARAGO. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED INCLUDE... HIGHWAY 101. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. && $$ ORZ029-090000- /O.NEW.KMFR.WI.Y.0024.151209T0000Z-151209T2100Z/ KLAMATH BASIN- 359 AM PST TUE DEC 8 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST WEDNESDAY. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON INTO EARLY WEDNESDAY AFTERNOON. * TIMING: STRONG SOUTHWEST WINDS ARE EXPECTED TO RETURN THIS AFTERNOON AND CONTINUE INTO EARLY WEDNESDAY AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE: NORTHERN AND EASTERN PORTIONS OF KLAMATH COUNTY. * LOCATIONS IN THE ADVISORY INCLUDE: CHEMULT AND CRESCENT. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD && $$ SVEN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 7, 9:05 AM PST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 7, 9:05 AM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST MON DEC 7 2015
.DISCUSSION...
MADE AN UPDATE THIS MORNING TO PUT THUNDER IN THE MARINE WATERS AS
WELL AS 10 MILES INLAND FOR CURRY COUNTY. LIGHTNING HAS BEEN
OBSERVED, BUT IT SHOULD TAPER OFF THIS AFTERNOON AS POTENTIAL
INSTABILITY DISAPPEARS FROM THE OTH NAM SOUNDING. REST OF THE
FORECAST LOOKS GOOD AS RAIN AND OVERCAST SKIES MOVE INLAND.
-SMITH
&&
.AVIATION...FOR THE 07/12Z TAF CYCLE...WIND SPEED SHEAR REMAINS THE
MAIN CONCERN FOR AVIATION THIS MORNING. SHEAR IS EXPECTED TO LESSEN
AS STRONGER WINDS SURFACE LATE IN THE MORNING INTO THIS AFTERNOON.
CLOUDS AND RAIN WILL CONTINUE TO MOVE ONSHORE AS A MOIST SYSTEM AIMS
AT SOUTHWEST OREGON. RAIN WITH MVFR CIGS AND OCCASIONAL MVFR VIS
WILL AFFECT THE AREA OFF AND ON TODAY WITH THE MOST FREQUENT
REDUCTION IN CONDITIONS AT THE COAST INTO THE UMPQUA BASIN AND THE
THE LEAST REDUCTION...BUT ALSO STRONGER SOUTHWEST LOW LEVEL
WINDS...ON THE EAST SIDE OF THE CASCADES. -DW
&&
.MARINE...UPDATED 530 AM PST MONDAY 7 DEC 2015...A WARM FRONT IS
OVER THE WATERS EARLY THIS MORNING WITH WINDS AND SEAS AT A PEAK.
THE FRONT WILL LIFT NORTH OF THE WATERS THIS MORNING WITH PERSISTENT
GALES AND VERY HIGH SEAS. CONDITIONS WILL MAKE A SLIGHT IMPROVEMENT
TONIGHT BUT SEAS WILL REMAIN HAZARDOUS. THEN GALES ARE LIKELY
TUESDAY AHEAD OF A COLD FRONT THAT MAY PRODUCE A BRIEF PERIOD OF
STORM FORCE WINDS TUESDAY NIGHT. WINDS WILL BE STRONGEST LATE
TUESDAY NIGHT NORTH OF CAPE BLANCO. SEAS WILL BUILD TO A PEAK
EARLYWEDNESDAY MORNING THEN A VERY BRIEF AND SLIGHT IMPROVEMENT IS
EXPECTED ON WEDNESDAY. THE NEXT FRONT ON WEDNESDAY NIGHT WILL LIKELY
BE THE STRONGEST OF THIS SERIES OF FRONTS WITH STORM FORCE WINDS
POSSIBLE WEDNESDAY NIGHT AND VERY HIGH SEAS BUILDING LATER WEDNESDAY
INTO FRIDAY. A SERIES OF FRONTS WILL CONTINUE TO MOVE THROUGH THE
WATERS INTO THE WEEKEND. -DW
&&
.PREV DISCUSSION... /ISSUED 356 AM PST MON DEC 7 2015/
DISCUSSION...STRONG SOUTH WINDS HAVE BEEN OCCURRING IN THE
COASTAL WATERS OVERNIGHT AND THE COASTAL AREAS ARE STARTING TO SEE
WINDS INCREASING TO 30-40 MPH. WINDS SHOULD BE PEAKING IN THE
COASTAL WATERS AND ALONG THE SOUTHERN OREGON COAST FROM MID
MORNING TODAY INTO EARLY THIS AFTERNOON. AS A RESULT WE HAVE
MAINTAINED THE HIGH WIND WARNING ALONG THE COAST AND THE WINDS
ADVISORIES. RAINFALL AMOUNTS FOR TODAY WILL BE AROUND 1-1.5 INCHES
AT THE COAST AND ABOUT HALF AN INCH IN DOUGLAS AND JOSEPHINE
COUNTIES...AND AROUND A TENTH FOR THE ROGUE VALLEY. SINCE THIS IS
A MAINLY WARM FRONTAL PRECIPITATION, SNOW LEVELS WILL BE QUITE
HIGH THROUGH WEDNESDAY. BY EARLY THIS AFTERNOON SOUTH WINDS ARE
EXPECTED TO INCREASE EAST OF THE CASCADES CONTINUING INTO TONIGHT.
TUESDAY WILL BE A SOMEWHAT QUIET WEATHER DAY. MODELS INDICATE THAT
ONSHORE FLOW WILL BRING MORE RAIN TO THE COAST WITH SCATTERED
SHOWERS INLAND UP TO THE CASCADES. HOWEVER THIS WILL BE A BRIEF
LULL AS THE NEXT COLD FRONT MOVES INTO THE COASTAL WATERS. WE
COULD BE LOOKING AT ANOTHER ROUND OF WIND EVENT TUESDAY NIGHT AND
WEDNESDAY. BOTH THE GFS AND THE ECMWF SHOW HIGH LEVEL OF TROPICAL
MOISTURE MOVING AHEAD AND ALONG THE COLD FRONT WEDNESDAY AND
WEDNESDAY NIGHT. THE GFS PLACES THE HEAVY RAIN AREA MORE INTO SW
OREGON WHEREAS THE ECMWF SHIFTS JUST SOUTH INTO NORTHERN
CALIFORNIA. WE HAVE COMPROMISED ON THE LOCATION AND PAINTED BOTH
CURRY COUNTY AND WESTERN SISKIYOU COUNTY FOR AREAS OF MODERATE
RAIN. THERE IS A POTENTIAL FOR AREAL FLOODING WEDNESDAY NIGHT
ALONG WITH THE FRONT ESPECIALLY PONDING OF WATERS IN THE ROADWAYS
FOR THE COASTAL COUNTIES. ANOTHER STRONGER FRONT IS EXPECTED TO
MOVE THROUGH THE AREA THURSDAY.
COLD AIR IS EXPECTED TO MOVE INTO OUR FORECAST AREA AROUND
THURSDAY NIGHT AND POSSIBLY INTO THE EARLY PART OF THE WEEKEND.
WITH LOWER SNOW LEVELS AND NW FLOW ALOFT, THE MOUNTAINS SHOULD SEE
DECENT SNOW ACCUMULATION IN THE SECOND HALF OF THE WEEK. WE DONT
THINK IT WILL BE A WARNING TYPE SNOW EVENT BUT ENOUGH TO ADD SNOW
TO THE BASE AT LEAST. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ021-022.
WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR ORZ023-025.
HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR ORZ030-031.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT FOR PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH TUESDAY
EVENING FOR PZZ350-356-376.
GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 7 AM PST TUESDAY FOR
PZZ350-356-376.
STORM WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ370.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST
TUESDAY FOR PZZ370.
CZS/FJB/DWIn the hours before
Local storm report, Dec 7, 8:38 AM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PST MON DEC 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 N BROOKINGS 42.11N 124.30W
12/07/2015 E1.84 INCH CURRY OR PUBLIC
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Dec 7, 8:50 AM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST MON DEC 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
12/07/2015 M1.88 INCH CURRY OR TRAINED SPOTTER
GUSTY WINDS ALSO OCCURRING, BUT NO ESTIMATE
GIVEN. OBSERVER LOCATION 5 MI N OF BROOKINGS
NEAR CAPE FERRELO.
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Dec 7, 11:23 AM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1123 AM PST MON DEC 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM NON-TSTM WND DMG 2 SSE PISTOL RIVER 42.25N 124.37W
12/07/2015 CURRY OR DEPT OF HIGHWAYS
NOTICED ON TRIPCHECK.COM A REPORT OF TREE
ACROSS THE ROAD OF OR 255 @ MP 345.
&&
MNDLocal storm report, Dec 7, 12:38 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1238 PM PST MON DEC 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN PORT ORFORD 42.75N 124.49W
12/07/2015 M1.91 INCH CURRY OR TRAINED SPOTTER
NOON TO NOON OBSERVER LOCATION RIGHT IN PORT
ORFORD.
&&
MNDThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:02 AM PST | Gale Watch | MFR | 11 hr | |
| Dec 7, 4:02 AM PST | Hazardous Seas Watch | MFR | 11 hr | |
| Dec 7, 4:02 AM PST | Hazardous Seas Warning | MFR | 36 hr | |
| Dec 7, 2:47 PM PST | Gale Warning | MFR | 38 hr | |
| Dec 7, 3:51 PM PST | Coastal Flood Watch | MFR | Coos, Curry, Douglas | 36 hr |
Nearby
High Wind Watches in Oregon, 2015High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.